Topic
Review Topic
0
0
Snapshot
  • A 40-year-old woman presents to her primary care doctor for diarrhea that started last night. She denies having eaten any bad foods, and no one around her was sick with the same symptoms. However, she did have a meal with raw oysters 2 nights ago but reports that “the restaurant is always so clean.” She reports having recently had a urinary tract infection and is currently taking antibiotics for it. She notes that the diarrhea started soon after starting her antibiotics. Her vital signs are within normal limits and her routine laboratory testing is normal as well. She is started on loperamide.
Introduction
  • Drugs
    • loperamide
  • Mechanism of action
    • μ-opioid receptor agonist, which decreases gut motility
      • decreases fecal volume
      • increase viscosity in the gut
    • since it has poor central nervous systemic penetration, there is low concern for addiction
  • Clinical use
    • diarrhea
  • Adverse effects
    • constipation
    • nausea
    • dry mouth
    • can have QT prolongation
 

Please rate topic.

Average 5.0 of 3 Ratings

Thank you for rating! Please vote below and help us build the most advanced adaptive learning platform in medicine

The complexity of this topic is appropriate for?
How important is this topic for board examinations?
How important is this topic for clinical practice?
Topic COMMENTS (0)
Private Note